MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305122
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Material #:bd305122 batch#:2363623 it was reported by customer that the doctor injected the needle on a clean vial of allergy serum, after the extraction of the serum, the doctor put the cap back then pushes some air out of the needle, that's when the stain came out of the needle into the cap.It looks like a rustic stain.Due to the stain, the allergy serum was compromised, hence new serum is needed which costs a lot.Verbatim: rcc received a complaint via email.Email(s) attached.Chc complaint reference #: (b)(4).(b)(6).Correspondence language: english cat# of product being complained: bd305122 description of product: needle hypo bevel 25gx5/8in st 100ea/bx 10bx/ca lot or s/n: (b)(6).Complaint category: fail to function / defective reportable: no incident date: (b)(6) 2024 hospital complaint reference #: details of complaint (reported issue): customer advised:"one of our doctors took a sealed clean 25g5/8 needle with lot number 2363623 exp: 2028-01-31, the doctor injected the needle on a clean vial of allergy serum, after the extraction of the serum, the doctor put the cap back then pushes some air out of the needle, that's when the stain came out of the needle into the cap.It looks like a rustic stain.Due to the stain, the allergy serum was compromised, hence new serum is needed which costs a lot." complaint noticed: during / after use problem frequency: 1st time customer exposure: patient injury: no has health canada been informed? unknown qty affected: 1 ea samples available? no is customer requesting an rga?: no return qty:.
 
Event or Problem Description
No additional information received material #:bd305122 batch#:2363623 it was reported by customer that the doctor injected the needle on a clean vial of allergy serum, after the extraction of the serum, the doctor put the cap back then pushes some air out of the needle, that's when the stain came out of the needle into the cap.It looks like a rustic stain.Due to the stain, the allergy serum was compromised, hence new serum is needed which costs a lot.Verbatim: rcc received a complaint via email.Email(s) attached.Chc complaint reference #: (b)(4).Customer (hospital) name: (b)(6).Correspondence language: english cat# of product being complained: bd305122 description of product: needle hypo bevel 25gx5/8in st 100ea/bx 10bx/ca lot or s/n: 2363623 complaint category: fail to function / defective reportable: no incident date: 25 mar 2024 hospital complaint reference #: details of complaint (reported issue): customer advised:"one of our doctors took a sealed clean 25g5/8 needle with lot number 2363623 exp: 2028-01-31, the doctor injected the needle on a clean vial of allergy serum, after the extraction of the serum, the doctor put the cap back then pushes some air out of the needle, that's when the stain came out of the needle into the cap.It looks like a rustic stain.Due to the stain, the allergy serum was compromised, hence new serum is needed which costs a lot." complaint noticed: during / after use problem frequency: 1st time customer exposure: patient injury: no has health canada been informed? unknown qty affected: 1 ea samples available? no is customer requesting an rga?: no return qty:.
 
Additional Manufacturer Narrative
(b)(4) follow up a device history record review was completed by our quality engineer team for provided material number 305122 and lot number 2363623.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported a stain came out of the needle into the cap.To aid in the investigation, eleven samples were received for evaluation by our quality team.Ten samples came in sealed packaging blisters.The eleventh sample is a plastic shield that came in a plastic bag.A visual inspection was performed.The ten samples in sealed packaging blisters had no defects or imperfections.Each of the ten samples were connected to a syringe with saline solution.When expelling the solution, no foreign matter of any kind was observed.The plastic shield returned had foreign matter adhered to it.No other defects or imperfections were observed.It was not possible to confirm the medication being used when this defect occurred; therefore, no additional testing could be performed.A device history record review was completed for provided material number 305122, lot 2363623.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received, material #:bd305122, batch#:2363623.It was reported by customer that the doctor injected the needle on a clean vial of allergy serum, after the extraction of the serum, the doctor put the cap back then pushes some air out of the needle, that's when the stain came out of the needle into the cap.It looks like a rustic stain.Due to the stain, the allergy serum was compromised, hence new serum is needed which costs a lot.Verbatim: rcc received a complaint via email.Email(s) attached.Chc complaint reference #: (b)(4), customer (hospital) name: (b)(6), customer address: (b)(6), contact name: (b)(6), phone: (b)(6), e-mail: (b)(6), correspondence language: english, cat# of product being complained: bd305122 description of product: needle hypo bevel 25gx5/8in st (b)(4) ea/bx (b)(4)bx/ca lot or s/n: (b)(6), complaint category: fail to function / defective, reportable: no, incident date: (b)(6) 2024 hospital complaint reference #: details of complaint (reported issue): customer advised:"one of our doctors took a sealed clean 25g5/8 needle with lot number 2363623 exp: 2028-01-31, the doctor injected the needle on a clean vial of allergy serum, after the extraction of the serum, the doctor put the cap back then pushes some air out of the needle, that's when the stain came out of the needle into the cap.It looks like a rustic stain.Due to the stain, the allergy serum was compromised, hence new serum is needed which costs a lot." complaint noticed: during / after use.Problem frequency: 1st time.Customer exposure: patient injury: no.Has health canada been informed? unknown.Qty affected: (b)(4) ea.Samples available? no.Is customer requesting an rga?: no.
 
Event or Problem Description
Additional information received.The serum is ragweed and grass.Material #:bd305122 batch#:2363623 it was reported by customer that the doctor injected the needle on a clean vial of allergy serum, after the extraction of the serum, the doctor put the cap back then pushes some air out of the needle, that's when the stain came out of the needle into the cap.It looks like a rustic stain.Due to the stain, the allergy serum was compromised, hence new serum is needed which costs a lot.Verbatim: rcc received a complaint via email.Email(s) attached.Chc complaint reference #: (b)(4).Customer (hospital) (b)(6).Correspondence language: english.Cat# of product being complained: bd305122.Description of product: needle hypo bevel 25gx5/8in st 100ea/bx 10bx/ca.Lot or s/n: (b)(6).Complaint category: fail to function / defective.Reportable: no.Incident date: 25 mar 2024.Hospital complaint reference #: details of complaint (reported issue): customer advised:"one of our doctors took a sealed clean 25g5/8 needle with lot number 2363623 exp: 2028-01-31, the doctor injected the needle on a clean vial of allergy serum, after the extraction of the serum, the doctor put the cap back then pushes some air out of the needle, that's when the stain came out of the needle into the cap.It looks like a rustic stain.Due to the stain, the allergy serum was compromised, hence new serum is needed which costs a lot." complaint noticed: during / after use problem frequency: 1st time.Customer exposure: patient injury: no has health canada been informed? unknown.Qty affected: 1 ea.Samples available? no.Is customer requesting an rga?: no.Return qty:.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported a stain came out of the needle into the cap.To aid in the investigation, eleven samples were received for evaluation by our quality team.Ten samples came in sealed packaging blisters.The eleventh sample is a plastic shield that came in a plastic bag.A visual inspection was performed.The ten samples in sealed packaging blisters had no defects or imperfections.Each of the ten samples were connected to a syringe with saline solution.When expelling the solution, no foreign matter of any kind was observed.The plastic shield returned had foreign matter adhered to it.No other defects or imperfections were observed.The sample was sent to a laboratory for analysis which confirmed the foreign matter as embedded degraded resin.The embedded degraded resin in the component typically occurs at the startup or intermittently during the injection molding process.The degraded resin can break loose and be molded into components.A device history record review was completed for provided material number 305122, lot 2363623.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 25X5/8 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19019478
Report Number1911916-2024-00234
Device Sequence Number8032673
Product Code FMI
UDI-Device Identifier30382903051220
UDI-Public(01)30382903051220
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305122
Device Lot Number2363623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/24/2024
05/29/2024
06/12/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/02/2024
05/29/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown